MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE
Model Number 3973
Medical Device Problem Codes Misfire (2532); Failure to Form Staple (2579); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 07/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a veterinary procedure, while being applied on anastomosis on an open jejunostomy, there was a poor staple formation where staples did not form complete b shape and noticed an incomplete staple line.It was also noted that staples fell into lumen.They performed colic surgery as surgical intervention and the surgical time was extended for 25 minutes.Later, they converted to hand sew to complete the case.The patient experienced colic post-operatively and eventually led to cardiac troponin.The patient is deceased.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8126518
Report Number2647580-2018-05896
Device Sequence Number1770846
Product Code GDW
UDI-Device Identifier10884521063181
UDI-Public10884521063181
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K885222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3973
Device Catalogue Number3973
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight453